MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B245
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has not been returned for evaluation and no additional information has been provided.The root cause is unable to be determined at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed due to the rod failing to distract after one week of lengthening.After removal, the nail was tested with a fast distractor by the surgeon, and it was reported not to be distracting.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Implant lot number 4012301aaa (model p10.7-80b245) was received for in-house evaluation.The nail was decontaminated, however, it was decided to not proceed with metricide soak or enzymatic solution sonicator as it was not needed.The returned device measured to be 248.59mm upon receival.The fast distractor was able to activate the mechanism and distract/compress.The device was then placed into the force test fixture and the nail was observed to distract correctly up to the limit of the fixture (172 lbf).Additionally, the device was confirmed to extend using the fast distractor.X-ray image of the device did not show any broken or misaligned internal components.X-rays are attached.It is unknown exactly what caused the lack of distraction in the operating room (or) since the failure could not be duplicated.Due to these findings, the complaint is unable to be confirmed as the device functioned as intended.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.

Brand Name
PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key20248908
Report Number3006179046-2024-00175
Device Sequence Number12587951
Product Code HSB
UDI-Device Identifier00812258020255
UDI-Public812258020255
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B245
Device Lot Number4012301AAA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown